Can Avodart Hair Loss Medication Cause Shedding?April 30th, 2007
Q: I’m male, early thirties and in the early stages of hair loss, too early for hair transplants. I am experiencing extreme shedding. I took Avodart for 6 weeks, but because of the shedding I stopped. Now, it still continues as strong as ever. I’ve been losing about 200 hairs every day in the shower. 3 months ago I had so much more hair, what is going on? I heard that shedding can happen, but not like this. Could this have caused telogen effluvium, or something else?
A: Since Avodart (dutasteride) is a more potent medication than Propecia (finasteride), the shedding (telogen effluvium) may be more dramatic. If you have made a decision to use Avodart, then you need to tolerate this short-term effect. It should subside within the first 6 months on the drug.Related Posts:
- Is the Dose of Finasteride the Same for Everyone?
- Does Propecia Work in Older Patients?
- Does Propecia Work for Life or Does it Stop Working Over Time?
- Is Propecia and/or Rogaine Mandatory after a Hair Transplant?
- Do Propecia (Finasteride) and Rogaine (Minoxidil) Work on Front of the Scalp?
Topic: Drugs (Medications)
Tags: Avodart/Dutasteride, Early Hair Loss, Hair Loss Medication, Propecia (Finasteride), Shedding, Shedding at Start of Treatment with Medication, Telogen Effluvium Posted by Robert M. Bernstein M.D. on April 30th, 2007 at 3:19 am